MAUDE Adverse Event Report: SHANTOU INSTITUTE OF ULTRASONIC INSTRUMENT CO. LT APOGEE 2300 DIGITAL COLOR DOPPLER ULTRASOUND IMAGING SYSTEM; ULTRASONIC PULSED DOPPLER IMAGING SYSTEM

SHANTOU INSTITUTE OF ULTRASONIC INSTRUMENT CO. LT APOGEE 2300 DIGITAL COLOR DOPPLER ULTRASOUND IMAGING SYSTEM; ULTRASONIC PULSED DOPPLER IMAGING SYSTEM
Catalog Number APOGEE 2300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Date of Event 11/05/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A male patient underwent aquablation therapy for symptomatic benign prostatic hyperplasia (bph).Procept biorobotics corporation (procept) became aware that the patient had a rectal perforation.The patient was transferred to a different facility and received a colostomy.The patient is reported to be doing fine.No malfunction of the apogee 2300 digital color doppler ultrasound imaging system and associated component ecbp-1 trus probe were reported during this event.
 
Additional Manufacturer Narrative
Procept biorobotics is an importer of the apogee 2300 digital color doppler ultrasound imaging system.The receiving inspection record for the apogee 2300 digital color doppler ultrasound imaging system serial number (b)(6) was reviewed.It passed the receiving inspection.No reworks were performed by procept biorobotics that were related to the reported event.The review indicated that the device met specifications when released for distribution.The treatment log files were reviewed and the following additional information was provided: the waterjet planning looked reasonable and actually quite conservative.There was repeated angle planning numerous times as well as a pretty full bladder that was prolapsing over the trus probe.This indicates that the anatomy was pushing down on the rectal wall that may have led to increased tissue friction while the prove (probe) was translating.The review of the operation manual for the apogee 2300 device (ifu) found that it has covered the related safety instruction: 1.6 safety l) when performing the rectal ultrasound exam, be gentle in the movement.Do not perform violent operation, otherwise it may cause risks of perforation of the rectal wall, damage to the anus and perianal tissues, damage to the rectal mucosa or bleeding.The aquabeam robotic system's instructions for use (ifu), ifu0101-00, rev.E, was reviewed.4.3 warnings: procedure.As with any surgical urologic procedure, potential perioperative risks of the aquablation procedure include: rectal incontinence / perforation.In summary, the root cause for the reported event could not be determined.The user manual of the apogee 2300 device lists rectal perforation as a potential risk of the procedure.It was reported that the aquablation procedure completed successfully without any errors or malfunction.The patient was found to have a rectal perforation and received a colostomy.Patient is reported to be doing fine.Based on the review of treatment log files, dhr, and ifu, the event is considered not to be device related.The information received determined that the rectal perforation was not related to the siui apogee 2300 device.

Brand Name
APOGEE 2300 DIGITAL COLOR DOPPLER ULTRASOUND IMAGING SYSTEM
Common Device Name
ULTRASONIC PULSED DOPPLER IMAGING SYSTEM
Manufacturer (Section D)
SHANTOU INSTITUTE OF ULTRASONIC INSTRUMENT CO. LT
77 jinsha road
shantou, guangdong 51504 1
CN  515041
MDR Report Key23758825
Report Number3012977056-2025-00297
Device Sequence Number10105278
Product Code IYN
UDI-Device Identifier06938396423001
UDI-Public0106938396423001
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/06/2026
Report Date (Section F) 12/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAPOGEE 2300
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date11/14/2025
Date Report to Manufacturer12/09/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/09/2025
Supplement Report FDA Received Date01/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Date Report Sent to FDA12/09/2025